MAUDE Adverse Event Report: MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and the afr-00001 catheter with lot number 0013104903 were returned and analyzed.The reported issue about visual mis-presentation can be assessed through video file analysis and not through log file analysis.The returned video file showed the catheter lattice to be bent.No anomalies were identified during external visual inspection of the catheter.The returned catheter passed the mapping and ablation tests with the mapping system (test/lab), no errors were triggered.No performance issues were identified with the returned catheter.During deflection testing, pushing and pulling steering wings were possible without any anomalies.The returned catheter passed the shorts test.No errors were triggered.The returned catheter passed the mapping test.No errors were triggered.While mapping with the returned catheter, it was noted that the catheter shaft appeared to have an apparent 180 degree bend in the 3d space albeit it was straight in the water bath.Upon further dissection and inspection of the handle, reversed polarity on the 3 ndi sensor wires was observed.In conclusion, the reported issue (sensing/signal) was reproduced during testing.The returned catheter failed the returned product inspection due to reversed polarity of the ndi wires in the handle.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cardiac ablation procedure, the catheter appeared kinked on the affera mapping system display just proximal to the shaft electrodes after it was prepped and advanced through another manufacturer's sheath into the left atrium.Fluoroscopy and intracardiac echography showed the catheter appeared straight.The catheter was unplugged and reconnected on the catheter side and the catheter interface unit (ciu) side, but the deformed appearance persisted on the mapping system.The catheter was exchanged for a new one, and the case was completed without further issues.No patient complications have been reported as a result of this event.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25505361
Report Number9612164-2026-03074
Device Sequence Number16075286
Product Code QZI
UDI-Device Identifier00763000973506
UDI-Public(01)00763000973506(17)261203(10)0013104903(20)01
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0013104903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale